Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

August 13, 2011Ontario County, New York

NWS Buffalo, NY issued this special weather statement at Aug 13, 2011, 9:16 PM EDT for Ontario County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2011, 9:16 PM EDT (01:16 UTC)
Expired
Aug 13, 2011, 10:15 PM EDT
In force
59 min
Issued by
NWS Buffalo, NY

County Ontario County, NY

The radar

The Buffalo radar (KBUF), 109 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1765 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WWUS81 KBUF 140116
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
916 PM EDT SAT AUG 13 2011

NYZ013-014-140215-
LIVINGSTON NY-ONTARIO NY-
916 PM EDT SAT AUG 13 2011

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...    
  GUSTY WINDS UP TO 40 MPH...AND VERY HEAVY RAIN. THESE              
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CLIFTON SPRINGS TO 
  CONESUS...AND MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  CANANDAIGUA...
  BRISTOL...
  HEMLOCK LAKE...
  CANADICE LAKE...
  HONEOYE...
  CONESUS...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4269 7781 4302 7734 4301 7697 4275 7727
      4275 7731 4268 7736

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 13, 5:50 PM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Aug 13, 5:50 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
550 PM EDT SAT AUG 13 2011

.SYNOPSIS...
LOW PRESSURE OVER THE CENTRAL GREAT LAKES WILL MOVE SLOWLY EAST TO
THE COAST BY MONDAY AND RESULT IN AN INCREASING THREAT FOR SHOWERS
SUNDAY AND MONDAY ACROSS WESTERN AND CENTRAL NEW YORK. HIGH PRESSURE
WILL FOLLOW AND BRING A RETURN TO FINE SUMMER WEATHER TUESDAY AND
WEDNESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF EARLY THIS EVENING VISIBLE SATELLITE IMAGERY SHOWING AN
AGITATED CUMULUS FIELD OVER THE GENESEE VALLEY AND WESTERN FINGER
LAKES. A FEW SHOWERS AND STORMS HAVE RECENTLY POPPED FROM THIS
CUMULUS FIELD OVER THE GREATER ROCHESTER AREA WHERE SURFACE HEATING
AND LOW LEVEL CONVERGENCE ARE MAXIMIZED. THESE WILL BE SHORT LIVED
AND LIFT NORTH INTO LAKE ONTARIO THROUGH EARLY EVENING WHILE
WEAKENING. ELSEWHERE WITHIN THE AGITATED CU FIELD ISOLATED SHOWERS
ARE STILL POSSIBLE THROUGH ABOUT 02Z FROM THE GENESEE RIVER EAST TO
ABOUT INTERSTATE 81 BEFORE LOSS OF DAYTIME HEATING ALLOWS THE
BOUNDARY LAYER TO STABILIZE. ELSEWHERE ACROSS FAR WESTERN NY AND THE
EASTERN LAKE ONTARIO REGION IT WILL BE DRY WITH A GOOD AMOUNT OF
SUNSHINE THROUGH SUNSET.

SOME SIGNIFICANT CHANGES MADE TO GRIDS NEXT 24 HOURS IN LOWERING
POPS AND RAIN THREAT AREAWIDE. IT NOW APPEARS THAT CONVECTION RIDING
UP ACROSS ERN PA AND ERN NY SHOULD STAY MAINLY TO OUR EAST...JUST
BARELY...BUT CLOSE ENOUGH TO INCLUDE CHC POPS EASTERN ZONES ALL
NIGHT. FARTHER WEST...JUST DONT SEE MUCH REASON WHY IT WOULD RAIN
FOR MOST OF THE UPCOMING NIGHT. UPPER TROUGH STILL BACK ACROSS
WESTERN LAKES WITH SFC LOW OVER LK MICH. THIS FEATURE WILL ONLY
SLOWLY MOVE EAST OVERNIGHT AND NOT REACH OUR LONGITUDE UNTIL SUNDAY
AFTERNOON. ACTIVITY ASSOCIATED WITH THIS FEATURE WILL TEND TO DIG
SOUTHEASTWARD...AT LEAST AT FIRST...BEFORE FINALLY LIFTING UP ACROSS
OUR REGION DURING SUNDAY...AND PROBABLY MOSTLY IN THE AFTERNOON.
GFS/MAV SEEMS TO HAVE A GOOD HANDLE ON THIS. WILL THEREFORE LOWER
POPS INTO SLGT CHC RANGE FOR MOST OF THE NIGHT FROM GENESEE VALLEY
WESTWARD...THEN START TO INCREASE POPS AFTER ABOUT 09Z SUNDAY. AS
FOR SUNDAY...IT SHOULD EVENTUALLY GET WET EVERYWHERE...BUT MAY BE
DELAYED UNTIL AFTERNOON AND LATER AT THAT. WILL INCR POPS TO LIKELY
FROM SOUTH TO NORTH DURING AFTERNOON AS SOUTHERLY FLOW INCREASES
AHEAD OF APPROACHING TROUGH AXIS...BUT ONCE AGAIN...OUR WORST WX
COMES ON BACK SIDE OF SYSTEMS...NOT THE FRONT. WOULD NOT BE
SURPRISED IF RAIN HELD OFF UNTIL AFTERNOON ACROSS AREAS FROM BUF TO
ROC...BUT AGAIN..IT WILL EVENTUALLY WORK IN. MAV TEMPS (L80S) ARE
TOO WARM FOR SUNDAY...WENT CLOSER TO MET ONES WITH CLOUD AND PM
SHOWERS...WILL BE TOUGH TO GET OUT OF MID 70S.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
THE SURFACE LOW ASSOCIATED WITH THE PROLONGED PRECIP EVENT WILL
BE OVER CHESAPEAKE BAY SUNDAY EVENING AS THE UPPER THROUGH AXIS IS
OVER WESTERN NY. HEAVIER RAIN WILL BE WELL REMOVED TO THE EAST OF
THE FORECAST AREA...MODERATE RAIN AND THUNDERSTORM POTENTIAL OVER
CENTRAL WITH HIGH POPS BUT LOWER QPF ACROSS WESTERN NY. AS THE
UPPER TROUGH SHIFTS FARTHER TO THE EAST ON MONDAY...A DEFORMATION
ZONE TRAILS THE TROUGH AND ENHANCES THE PRECIP AMOUNTS SOMEWHAT
DURING MONDAY AFTERNOON.

POPS WILL DROP OFF QUICKLY MONDAY EVENING AS UPPER RIDGING SHARPENS
OVER THE EASTERN LAKES AND SURFACE HIGH BUILDS IN FROM THE WEST.
TUESDAY AND WEDNESDAY WILL BE DRY AND SEASONABLY WARM UNDER THE
INFLUENCE OF THE HIGH PRESSURE AND ATTENDANT MOSTLY CLEAR SKIES.

TEMPERATURES ON MONDAY WILL BE LIMITED BY THE THICK CLOUD COVER AND
PRECIP WITH HIGH TEMPS IN THE LOWER TO MID 70S...SOME UPPER  70S
ACROSS THE NIAGARA FRONTIER. CLEARING SKIES MONDAY NIGHT WILL ALLOW
TEMPS TO FALL BACK TO THE UPPER 50S TO LOWER 60S. EXPECT A WARMING
TREND ON TUESDAY AND ESPECIALLY WEDNESDAY AS HIGH CLIMB TO THE MID
70S TO LOW 80S TUESDAY...AND UPPER 70S TO LOWER OR EVEN MID 80S ON
WEDNESDAY. OVERNIGHT TEMPS UNDER THE INFLUENCE OF DRY HIGH PRESSURE
WILL BE IN THE MID 50S TO LOW 60S...EVEN TO THE LOWER 50S IN THE
SOUTHERN TIER VALLEYS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
WARM AND MOIST FLOW AHEAD OF A COLD FRONT WILL BRING LOW CHANCE POPS
LATE WEDNESDAY NIGHT AND INTO THURSDAY. WILL FOLLOW HPC AND GMOS
POPS AND LIMIT THE POPS TO ONLY AROUND 40 PERCENT. THE SURFACE FRONT
LOSES DEFINITION IN BOTH GFS AND ECMWF AS IT SLOWLY MOVES ACROSS THE
REGION ON FRIDAY...THEN BROAD TROUGHING ALOFT SETTLES IN OVER THE
NORTHEASTERN STATES AND GREAT LAKES. THIS WILL KEEP US IN LOW CHANCE
POPS AND TIMING OF ANY PRECIP WILL BE DIFFICULT FOR FRIDAY NIGHT AND
SATURDAY.

TEMPS DURING THIS PERIOD WILL WARMEST ON THURSDAY WITH HIGHS IN THE
MID 70S TO LOW 80S...THEN BACK TO THE MID TO UPPER 70S ON FRIDAY AND
SATURDAY. LOWS THURSDAY AND FRIDAY NIGHTS WILL RANGE FROM THE UPPER
50S TO LOWER 60S EACH NIGHT.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL PREVAIL GENERALLY THROUGH THE ENTIRE 24 HOUR
PERIOD. ONLY ISOLATED CONVECTION IS EXPECTED THROUGH EARLY EVENING
ACROSS INTERIOR SOUTHERN TIER AND FINGER LAKES BUT THIS SHOULD NOT
AFFECT THE MAIN TAF SITES. MOISTURE FROM THE CENTRAL LAKES WILL
GRADUALLY OVERSPREAD THE REGION FROM WEST TO EAST LATE TONIGHT AND
SUNDAY...BUT MAIN SHOWER ACTIVITY SHOULD HOLD OFF UNTIL MIDDAY
SUNDAY. WITH FLOW GENERALLY DOWNSLOPE SOUTH TO SOUTHEAST...CIGS
SHOULD REMAIN VFR THROUGH THE TAF PERIOD.

OUTLOOK...
SUNDAY AFTERNOON AND NIGHT...VFR/MVFR WITH SHOWERS AND
THUNDERSTORMS BECOMING MORE NUMEROUS.
MONDAY...IFR/MVFR IN SHOWERS.
TUESDAY THROUGH THURSDAY...VFR.

&&

.MARINE...
ONSHORE WINDS THIS AFTERNOON WILL TEND LIGHT SOUTHERLY TONIGHT AS A
TROUGH OVER THE CENTRAL LAKES WORKS SLOWLY EASTWARD. A SURFACE LOW
WILL DEVELOP ALONG ITS SOUTHERN FLANK ON SUNDAY AND PASS ACROSS
PENNSYLVANIA SUNDAY NIGHT AND MONDAY. THIS WILL RESULT IN WINDS
BACKING TO EASTERLY BY SUNDAY AFTERNOON AND NORTHEAST SUNDAY
NIGHT...EVENTUALLY NORTHERLY MONDAY. SPEEDS AND WAVES SHOULD REMAIN
BELOW SMALL CRAFT ADVISORY THRESHOLD BUT IT MAY GET CLOSE LATER
MONDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SFM
NEAR TERM...SFM
SHORT TERM...HITCHCOCK/WCH
LONG TERM...WCH
AVIATION...SFM
MARINE...SFM/WCH
Hazardous weather outlook, Aug 13, 5:01 AM EDT, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
501 AM EDT SAT AUG 13 2011

NYZ001>008-010>014-019>021-085-140915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
501 AM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOW PRESSURE TRACKING SOUTH OF NEW YORK STATE WILL BRING PERIODS
OF RAIN TO THE REGION STARTING SATURDAY NIGHT AND CONTINUING INTO
MONDAY. DURING THIS TIME PERIOD...RAINFALL TOTALS ARE EXPECTED TO
RANGE FROM JUST UNDER ONE INCH ACROSS THE NIAGARA FRONTIER TO
ABOUT 1.50 INCHES ACROSS THE SOUTHERN TIER...UPPER GENESEE
VALLEY...FINGER LAKES AND THE NORTH COUNTRY. HIGHER RAINFALL
AMOUNTS ARE POSSIBLE IF ANY THUNDERSTORMS DEVELOP DEVELOP WITHIN
THE GENERAL AREA OF RAIN. SINCE THIS RAINFALL WILL BE FALLING OVER
A TWO AND A HALF DAY TIME PERIOD...WIDESPREAD FLOODING ISSUES ARE
NOT EXPECTED AT THIS TIME. HOWEVER...BRIEF LOCALIZED FLOODING IS
POSSIBLE WHEREVER THUNDERSTORMS DO DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-140915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
501 AM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 13, 5:59 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
559 PM EDT SAT AUG 13 2011

NYZ003-132300-
MONROE NY-
559 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORM MOVING INTO THE GREATER ROCHESTER AREA...

* AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR SPENCERPORT...AND MOVING
  NORTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  GATES...
  GREECE AND ROCHESTER...
  HILTON...
  IRONDEQUOIT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THIS STORM WILL ALSO PRODUCE VERY HEAVY
RAINFALL AND PEA SIZED HAIL IN A FEW SPOTS. THIS WILL RESULT IN
PONDING OF WATER IN POOR DRAINAGE AREAS.

LAT...LON 4316 7794 4335 7779 4335 7776 4333 7771
      4330 7767 4324 7755 4326 7749 4325 7747
      4305 7774

HITCHCOCK
Special weather statement, Aug 13, 6:56 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
656 PM EDT SAT AUG 13 2011

NYZ003-140000-
MONROE-
INCLUDING THE CITY OF...ROCHESTER
656 PM EDT SAT AUG 13 2011

...NUMEROUS SHOWERS AND THUNDERSTORMS CROSSING ROCHESTER...

A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
SLOWLY NORTHEAST ACROSS THE GREATER ROCHESTER AREA THROUGH MID
EVENING. THE HEAVIEST RAIN WILL BE FOUND FROM CHILI...SPENCERPORT
AND GREECE THROUGH 730 PM...AND WILL ALSO MOVE INTO DOWNTOWN
ROCHESTER AND MANY OF THE EASTERN SUBURBS. SOME OF THESE STORMS
WILL CONTAIN BRIEF HEAVY DOWNPOURS AND SMALL HAIL ALONG WITH
FREQUENT LIGHTNING. THE HEAVY RAIN WILL RESULT IN PONDING OF WATER
IN SOME POOR DRAINAGE AREAS.

HITCHCOCK
Local storm report, Aug 13, 8:14 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
814 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     ONTARIO                 43.22N  77.28W
08/13/2011                   WAYNE              NY   911 CALL CENTER

            NUMEROUS TREES AND WIRES DOWN IN ONTARIO AND WALWORTH

&&

EVENT NUMBER BUF1100194

MRP
Local storm report, Aug 13, 8:20 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
820 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             3 NE WEBSTER            43.24N  77.39W
08/13/2011  M0.50 INCH       MONROE             NY   TRAINED SPOTTER

            HALF INCH HAIL

&&

EVENT NUMBER BUF1100195

MRP
Local storm report, Aug 13, 8:40 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
840 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     FAIRPORT                43.10N  77.44W
08/13/2011                   MONROE             NY   911 CALL CENTER

            SEVERAL WIRES DOWN

&&

EVENT NUMBER BUF1100196

HITCHCOCK
Special weather statement, Aug 13, 9:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
916 PM EDT SAT AUG 13 2011

NYZ013-014-140215-
LIVINGSTON NY-ONTARIO NY-
916 PM EDT SAT AUG 13 2011

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  GUSTY WINDS UP TO 40 MPH...AND VERY HEAVY RAIN. THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CLIFTON SPRINGS TO
  CONESUS...AND MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  CANANDAIGUA...
  BRISTOL...
  HEMLOCK LAKE...
  CANADICE LAKE...
  HONEOYE...
  CONESUS...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4269 7781 4302 7734 4301 7697 4275 7727
      4275 7731 4268 7736

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:10 PM EDTSevere Thunderstorm WarningBUFWayne65 min
Aug 13, 8:35 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne55 min
Aug 13, 9:56 PM EDTFlash Flood WarningBUFOntario3 hr
Aug 13, 11:06 PM EDTAreal Flood AdvisoryBUFLivingston118 min
Aug 13, 11:43 PM EDTFlash Flood WarningBUFLivingston75 min
Aug 14, 9:00 AM EDTSpecial Weather StatementBUFErie60 min
Aug 14, 9:28 AM EDTSpecial Weather StatementBUFErie47 min
Aug 14, 10:12 AM EDTAreal Flood AdvisoryBUFAllegany, Cattaraugus, Erie, Wyoming3 hr
Aug 14, 10:12 AM EDTSpecial Weather StatementBUFErie, Wyoming48 min
Aug 14, 10:59 AM EDTFlash Flood WarningBUFAllegany, Cattaraugus, Livingston, Wyoming3 hr
Aug 14, 11:10 AM EDTSpecial Weather StatementBUFErie50 min
Aug 14, 1:54 PM EDTFlash Flood WarningBUFLivingston, Ontario3 hr
Aug 14, 2:33 PM EDTSpecial Weather StatementBUFMonroe57 min
Aug 14, 2:40 PM EDTFlash Flood WarningBUFLivingston, Monroe, Ontario, Wayne5 hr
Aug 14, 5:53 PM EDTAreal Flood AdvisoryBUFJefferson, Lewis, Oswego3 hr

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.